MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85414
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Tech noticed stent was loose and not on the balloon, so they did not put it in the patient.
 
Additional Manufacturer Narrative
Analysis: a review of the returned device was conducted, upon opening the returned device it was noticed that the stent was dislodged on the balloon.The stent delivery system was very clean and showed no sign of bodily fluid.The stent was still in between the two gold radiopaque marker bands.The crimped stent diameter was measured and was 2.1mm.This diameter is indicative of a properly crimped stent.Additionally, it is clear that the stent was properly crimped as when the stent is crimped it leaves impressions of the stent frame on the surface of the balloon.The impressions are very evident.The balloon was in good condition with no signs of damage.The catheter shaft was also in good condition with no signs of damage.A full review of the catheter lot history records was performed.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (7fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Stent retention testing.The stent must not dislodge from the balloon after crimping at a value below 5.5 newtons for a 7fr compatible device.This lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.The device history records also indicate that the lowest stent retention value seen during testing was 10.5 newtons.The requirement is that the stent must not dislodge from the balloon below 5.5 newtons.The details provided indicate that the stent was loose when it was taken out of the box.The manufacturing requirement prior to packaging is to ensure that the stent is firmly crimped to the balloon.This inspection is conducted on 100% of the product produced.Based on the investigation atrium medical corporation cannot conclude that the stent was loose upon removing the device from the package.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8609573
Report Number3011175548-2019-00552
Device Sequence Number2169832
Product Code JCT
UDI-Device Identifier00650862854145
UDI-Public00650862854145
Combination Product (Y/N)N
Initial Reporter StateGA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2021
Device Model Number85414
Device Catalogue Number85414
Device Lot Number432849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;